# SDR ASAA0040002

- Difficulty date: January 5, 2000
- Submitted: May 2, 2000
- Operation: Air carrier
- Aircraft: N779AS
- Make and model: Boeing 737-4Q8
- Aircraft serial: 25111
- Aircraft time: 20,956 hours, 12,217 cycles
- System (JASC): 2420 · AC Generation System
- Part: Control Panel
- Part number: 915F2125
- Part serial: 3809
- Condition: Smoke
- Location: Rt Gcu
- Part time: 43,580 hours, 34,167 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PDX - FLT 603 - DURING FLIGHT, THE NR 2 GENERATOR BUS OFF LIGHT ILLUMINATED WITH ASSOCIATED SYSTEM LIGHTS.  ODOR OF ELECTRICAL SMOKE WAS NOTED, THEN DISSIPATED.  SMOKE WAS NOTED COMING FROM THE GCU.  REMOVED POWER FROM NR 2 GEN BUS AND SMOKE CEASED.  THE AIRCRAFT LANDED IN PDX WITHOUT INCIDENT.  PDX MAINTENANCE REPLACED THE RT GCU WITH THE APU GCU.  FAULTY GCU NOW POSITIONED IN THE APU GCU RACK AND WAS RELEASED PER MEL 24-2.  PDX MAINT RAN ENGINES AND BOTH LEFT AND RIGHT GCU''S OPERATED NORMALLY.  THE APU GCU WAS SUBSEQUENTLY REPLACED AND THE MEL WAS CLEARED.  (X)
